Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 67, NWS Lincoln, IL

June 1, 2019Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2019, 4:39 PM CDT for Knox County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 4:39 PM CDT (21:39 UTC)
Expired
Jun 1, 2019, 5:00 PM CDT
In force
21 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS53 KILX 012139
SVRILX
ILC095-012200-
/O.NEW.KILX.SV.W.0067.190601T2139Z-190601T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
439 PM CDT Sat Jun 1 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Central Knox County in west central Illinois...

* Until 500 PM CDT.

* At 438 PM CDT, a severe thunderstorm was located over Wataga, or
  near Galesburg, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Galesburg, Knoxville, Wataga, Oneida, Victoria, Gilson, East
  Galesburg, Henderson, Snake Den Hollow and Dahinda.

This includes Interstate 74 between mile markers 39 and 48, and
between mile markers 51 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4097 9037 4109 9034 4105 9003 4082 9014
TIME...MOT...LOC 2138Z 288DEG 33KT 4100 9031 

HAIL...1.00IN
WIND...60MPH
 
$$

37
1 follow-up statement
988 
WWUS53 KILX 012154
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
454 PM CDT Sat Jun 1 2019

ILC095-012203-
/O.EXP.KILX.SV.W.0067.000000T0000Z-190601T2200Z/
Knox-
454 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX COUNTY WILL
EXPIRE AT 500 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 4097 9037 4109 9034 4105 9003 4082 9014
TIME...MOT...LOC 2153Z 288DEG 33KT 4096 9016 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:51 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 1, 2:51 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
251 PM CDT Sat Jun 1 2019

.SHORT TERM...(This evening)
ISSUED AT 251 PM CDT Sat Jun 1 2019

19z/2pm mesoanalysis shows a moderately unstable/weakly sheared
environment across central Illinois ahead of a cold front nearing
the Mississippi River. SBCAPE values are currently in the
2500-3000J/kg range, while 0-6km bulk shear remains quite weak at
less than 30kt. Wind shear will increase slightly over the next
couple of hours as a short-wave trough evident on water vapor over
Iowa pivots into Illinois. The added synoptic lift from this
feature should be enough to trigger a broken line of convection
along the advancing cold front. HRRR has not been initializing
very well this afternoon, so its short-term forecast featuring
nearly zero convection this evening is suspect. Visible satellite
imagery is showing enhanced Cu along the front across eastern Iowa
and think this will develop further south as the afternoon
progresses. Given steep low-level lapse rates, think any storms
that develop will have the capability of producing damaging wind
gusts and large hail. Exact areal coverage still remains in
question, but will maintain likely PoPs for thunder everywhere
west of the I-55 corridor late this afternoon...then further
southeast to I-70 by mid-evening. After that, daytime instability
will wane and convection will tend to diminish as it drops toward
the Ohio River Valley by midnight. Once the front passes, skies
will gradually clear from northwest to southeast overnight...with
low temperatures ranging from the middle 50s far northwest around
Galesburg to the lower 60s along/south of I-70.

&&

.LONG TERM...(Sunday through next Saturday)
ISSUED AT 251 PM CDT Sat Jun 1 2019

With a deep upper trough dominating eastern Canada into New
England, northwesterly flow will ensure cool/dry conditions for
central Illinois Sunday through Monday night. High temperatures
will only reach the lower to middle 70s on Sunday, with overnight
lows dropping into the upper 40s and lower 50s. Temps will
moderate toward midweek, but are expected to remain in the 70s
through Tuesday.

Once the trough begins to break down, heights will rise across the
Midwest by the middle and end of next week as a zonal flow pattern
takes hold. A cold front will drop into the region Tuesday night
into Wednesday, then will become parallel to the upper flow and
essentially stall through the remainder of the period. Showers and
thunderstorms will become likely Tuesday night into Wednesday
ahead of the front...then will stick around for the rest of the
week. While not a complete washout, periods of showers/thunder are
expected through next Saturday. While it is still too early to
pinpoint any specific severe weather threat, locally heavy
rainfall may become an issue. Current projections suggest rain
amounts of 2 to 3 inches across central/southeast Illinois next
week, which will likely aggravate ongoing river flooding.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1239 PM CDT Sat Jun 1 2019

Latest CAMs continue to delay late afternoon/evening
convection...with 16z HRRR suggesting only scattered coverage as a
cold front pushes across the area. Have maintained TEMPO group for
thunder at all terminals, but have adjusted the timing by a couple
of hours. Think 23z to 01z will be the prime time frame for
KPIA...then 02z to 04z further east at KDEC and KCMI. Once the
scattered storms pass to the east, skies will clear and winds will
veer to the W/NW tonight into Sunday morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CDT Sat Jun 1 2019

ILZ027>031-037-038-022015-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through early this evening.
There is an enhanced risk that some of these storms could be
severe, with damaging winds and large hail being the main severe
weather threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Moderate flooding will continue along the Illinois River from
Peoria upstream, with steady rises through the first part of the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 to 8 pm.

ILZ036-040-041-047-049-050-022015-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through early this evening.
There is an enhanced risk that some of these storms could be
severe, with damaging winds and large hail being the main severe
weather threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Major flooding will continue along the Illinois River from
Beardstown downstream, and will crest close to record levels
Monday through Wednesday. Moderate flooding will continue along
the La Moine and Spoon Rivers into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 to 8 pm.

ILZ042>046-048-051>057-061-062-066-022015-
Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-
Effingham-Logan-Macon-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through this evening. There
is an enhanced risk that some of these storms could be severe,
with damaging winds and large hail being the main severe weather
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 5 to 9 pm.

ILZ063-067-068-071>073-022015-
Clark-Clay-Crawford-Jasper-Lawrence-Richland-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening. There is a
slight risk that some of these storms could be severe, with
damaging winds and large hail being the main severe weather
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Minor flooding will continue along the Wabash River from Palestine
upstream.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 6 to 9 pm.

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:49 PM CDTSevere Thunderstorm WarningILXSchuyler41 min
Jun 1, 5:24 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler41 min
Jun 1, 5:30 PM CDTSevere Thunderstorm WarningILXSchuyler30 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningILXSchuyler24 min
Jun 1, 6:01 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler44 min
Jun 1, 6:56 PM CDTSpecial Weather StatementILXMorgan34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.